Rabbit Syndrome

Rabbit syndrome is a  form of extrapyramidal side effect of antipsychotic drugs in which perioral tremors occur at a rate of approximately 5 Hz.[1 2]

Rabbit syndrome is characterized by involuntary, fine, rhythmic motions of the mouth along a vertical plane, without involvement of the tongue.[3][4]

It is usually seen after years of pharmacotherapy, and is more prominent with high potency drugs like haloperidol, fluphenazine, and pimozide. There is also a low incidence with thioridazine, clozapine, olanzapine, aripiprazole,[5] and low doses of risperidone.

In conventional synthetic-drug based medicine, Rabbit syndrome can be treated with anticholinergic drugs. It generally disappears within a few days of treatment but may re-emerge after anticholinergic treatment is stopped. Another conventional treatment strategy is to switch the patient to an atypical antipsychotic with high anti-cholinergic properties.[4] 

One anti-psychotic drug used leads to Parkinson tremors. Instead of addressing the root causes of pyschosis, most conventional medical doctors prefer to drug patients to temporarily “calm” symptoms, even if this means that additional and life-threatening “complications” will occur because of this drug approach.

In Holistic medicine, prescription drugs are generally not used. The patient is detoxified from toxic drugs and toxic nutrition, replenished with the proper nutrients that all mammals need and eventually restored with holistic care and savoir-faire.

 Text under construction

  1. ^ Yassa, R; Lal, S (1986). “Prevalence of the rabbit syndrome”. American Journal of Psychiatry. 143 (5): 656–7. doi:10.1176/ajp.143.5.656. PMID 2870650.
  2. ^ Schwartz, M; Hocherman, S (2004). “Antipsychotic-induced rabbit syndrome: Epidemiology, management and pathophysiology”. CNS Drugs. 18 (4): 213–20. doi:10.2165/00023210-200418040-00002. PMID 15015902.
  3. ^ Villeneuve, A (1972). “The rabbit syndrome. A peculiar extrapyramidal reaction”. Canadian Psychiatric Association Journal. 17 (2): Suppl 2:SS69–. PMID 5042912.
  4. ^ Jump up to: a b Catena Dell’Osso, Mario; Fagiolini, Andrea; Ducci, Francesca; Masalehdan, Azadeh; Ciapparelli, Antonio; Frank, Ellen (2007). “Newer antipsychotics and the rabbit syndrome”. Clinical Practice and Epidemiology in Mental Health. 3: 6. doi:10.1186/1745-0179-3-6. PMC 1914060. PMID 17562001.
  5. ^ Gonidakis, F; Ploubidis, D; Papadimitriou, G (2008). “Aripiprazole-induced rabbit syndrome in a drug-naive schizophrenic patient”. Schizophrenia Research. 103 (1–3): 341–2. doi:10.1016/j.schres.2008.01.008. PMID 18262773.
Translate »
error: Content is protected !!